Texas, 2011

Extreme Cold in Texas, February 1 to 3, 2011

February 1 to 3, 2011 · NWS MAF · 4 events in 3 counties and zones

Arctic air overspread the region on 2/1/2011. Northeast winds of 30-45 mph with higher gusts combined with temperatures in the single digits to produce wind chill values of -15 to -35 degrees Fahrenheit.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

Arctic air overspread the region on 2/1/2011. Northeast winds of 30-45 mph with higher gusts combined with temperatures in the single digits to produce wind chill values of -15 to -35 degrees Fahrenheit.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 1, 5:06 AM MST, 2 hours 15 minutes earlier.

Area forecast discussion, Feb 1, 5:06 AM MST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
606 AM CST TUE FEB 1 2011

.DISCUSSION...
CONCERNS IN THE SHORT TERM PORTION OF THE FORECAST REMAIN CENTERED
ON THE POTENTIAL FOR ADDITIONAL SNOW ACCUMULATIONS THIS MORNING
ALONG WITH BITTERLY COLD AIR AND FALLING WIND CHILLS. LIGHT
RETURNS CONTINUE ON THE KMAF RADAR THIS MORNING FOR AREAS
GENERALLY ALONG AND NORTH OF INTERSTATE 10. THE SHORT RANGE MODELS
SUGGEST MID-LEVEL DRYING/SUBSIDENCE MOVING IN FROM THE WEST WILL
LIMIT SNOW POTENTIAL THIS MORNING. WE AGREE WITH THIS SCENARIO AND
HAVE OPTED TO SHORTEN THE DURATION OF THE WINTER WEATHER ADVISORY
AS WELL AS PULL UPTON AND REAGAN COUNTIES FROM THE ADVISORY.
ADDITIONAL ACCUMULATIONS OF UP TO 1 INCH REMAIN POSSIBLE ACROSS
SOUTHEAST NEW MEXICO...THE PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS...ESPECIALLY ALONG AND NORTH OF A CARLSBAD TO BIG SPRING TO
COLORADO CITY LINE. THIS POTENTIAL ALONG WITH PREVIOUS SNOWFALL
WILL WARRANT A CONTINUATION OF THE WINTER WEATHER ADVISORY UNTIL
15Z.

OTHERWISE...BITTERLY COLD AIR WILL CONTINUE TO SPREAD OVER THE
REGION AND WITH GUSTY NORTH WINDS...WIND CHILLS WILL CONTINUE TO
FALL TODAY. WE HAVE CONTINUED THE WIND CHILL WARNING FOR THE
GUADALUPE MOUNTAINS AND WILL ALSO INCLUDE THE DAVIS AND APACHE
MOUNTAINS. WIND CHILL ADVISORY WILL REMAIN IN EFFECT FOR THE
REMAINDER OF THE REGION AND WILL OPT TO INCLUDE TERRELL COUNTY AS
WELL.

ATTENTION WILL THEN TURN TOWARD THE POTENTIAL FOR SOME SIGNIFICANT
SNOWFALL ACCUMULATIONS ACROSS THE GUADALUPE MOUNTAINS TONIGHT INTO
WEDNESDAY MORNING. ADDITIONAL SHORTWAVE ACTIVITY WILL SERVE TO
STRENGTHEN THE TROUGH CURRENTLY OVER THE SOUTHERN ROCKIES.
ADDITIONAL MOISTURE AND LIFT WILL MOVE INTO THE GUADALUPE
MOUNTAINS AFTER MIDNIGHT THROUGH WEDNESDAY MORNING AND BASED ON
THE LATEST MODEL QPF AND FAVORABLE SNOW RATIOS...WE HAVE ISSUED A
WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING.
SNOWFALL AMOUNTS OF 4 TO 6 INCHES ARE POSSIBLE. THIS UPPER TROUGH
COULD ALSO SPREAD SOME LIGHT SNOWFALL ACROSS THE PLAINS OF WEST
TEXAS AND SOUTHEAST NEW MEXICO...MAINLY ALONG AND NORTH OF
INTERSTATE 20. AT THIS TIME... SNOWFALL AMOUNTS ARE EXPECTED TO
REMAIN UNDER ONE INCH.

WELL BELOW NORMAL TEMPERATURES WILL REMAIN IN THE FORECAST THROUGH
THE REMAINDER OF THE WORK WEEK...WITH MODERATING TEMPERATURES THIS
WEEKEND. ANOTHER ROUND OF COLD AIR LOOKS TO ARRIVE EARLY NEXT WEEK
ACCORDING TO THE LATEST MEDIUM RANGE GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              21   6  18   8  /  60  20  10  20
CARLSBAD NM                25  10  21   8  /  60  40  20  20
DRYDEN TX                  41  15  30  18  /  10  10  10   0
FORT STOCKTON TX           28   9  22  13  /  20  10  10  20
GUADALUPE PASS TX          23   1  12   6  /  60  60  60  20
HOBBS NM                   20   6  16   9  /  60  30  20  20
MARFA TX                   38   1  21   1  /  20  20  10  20
MIDLAND INTL AIRPORT TX    23   8  19   9  /  60  20  10  20
ODESSA TX                  22   9  18  11  /  60  20  10  20
WINK TX                    28  12  21  11  /  50  20  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 11 AM MST
     WEDNESDAY FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...
     EDDY COUNTY PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA
     COUNTY.

     WINTER WEATHER ADVISORY UNTIL 8 AM MST THIS MORNING FOR THE
     FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

     WIND CHILL WARNING FROM 8 PM THIS EVENING TO 11 AM MST WEDNESDAY
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

     WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY
     FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
     BORDEN...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
     PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING UNTIL 8 AM MST THIS MORNING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     WINTER WEATHER ADVISORY UNTIL 9 AM CST /8 AM MST/ THIS MORNING
     FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...DAWSON...
     ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARTIN...MIDLAND...MITCHELL...SCURRY...WINKLER.

     WIND CHILL WARNING FROM 9 PM CST /8 PM MST/ THIS EVENING TO NOON
     CST /11 AM MST/ WEDNESDAY FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

     WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

06/78
Hazardous weather outlook, Feb 1, 3:33 AM MST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
433 AM CST TUE FEB 1 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-021045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
433 AM CST TUE FEB 1 2011 /333 AM MST TUE FEB 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS
MORNING FOR PORTIONS OF THE PERMIAN BASIN...WESTERN LOW ROLLING
PLAINS AND SOUTHEAST NEW MEXICO. ALTHOUGH MOST OF THE SIGNIFICANT
PRECIP HAS ENDED ACROSS THE REGION...VERY LIGHT FREEZING DRIZZLE
AND SUBFREEZING TEMPERATURES WILL CONTINUE TO RESULT IN SOME SLICK
ROADWAYS. THIS IS ESPECIALLY TRUE FOR ELEVATED SURFACE SUCH AS
BRIDGES AND OVERPASSES...AND FOR LOCATIONS THAT RECEIVED MORE
PRECIPITATION.

HIGH WINDS ARE AGAIN EXPECTED IN THE GUADALUPE MOUNTAINS OF
CULBERSON COUNTY TONIGHT. NORTHEASTERLY WINDS THROUGH GUADALUPE
PASS WILL INCREASE TO AROUND 35 TO 45 MPH WITH GUSTS TO 60 TO 65
MPH LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING.

IN ADDITION...VERY COLD TEMPERATURES WILL COMBINE WITH BREEZY
NORTHERLY WINDS TO PRODUCE BITTERLY COLD WIND CHILL VALUES ACROSS
THE ENTIRE AREA. NEGATIVE TEENS AND SINGLE DIGITS ARE EXPECTED FOR
MOST LOCATIONS...WITH NEGATIVE 20S POSSIBLE IN THE MOUNTAINOUS
TERRAIN. A WIND CHILL ADVISORY REMAINS IN EFFECT FOR ALL OF
SOUTHEAST NEW MEXICO AND WEST TEXAS...WHILE A WIND CHILL WARNING
IS IN EFFECT FOR THE DAVIS AND GUADALUPE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL BE LIKELY IN THE GUADALUPE MOUNTAINS BEGINNING LATE
TUESDAY NIGHT THROUGH EARLY WEDNESDAY MORNING. TOTAL SNOWFALL
ACCUMULATION OF 4 TO 6 INCHES WILL BE POSSIBLE IN THE HIGHER
TERRAIN OF THE GUADALUPE MOUNTAINS. A WINTER STORM WATCH IS NOW
IN EFFECT FOR THIS AREA. SNOW WILL ALSO BE POSSIBLE ACROSS THE
DELAWARE MOUNTAINS AND PORTIONS OF THE DAVIS MOUNTAINS...WHERE
TOTAL ACCUMULATIONS SHOULD REMAIN BELOW 2 INCHES.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED...LOCAL INTEREST
SHOULD STAY ABREAST OF THE LATEST WEATHER INFORMATION...AND BE
PREPARED FOR BITTER COLD TUESDAY AND WEDNESDAY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Feb 1, 2:27 AM MST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
327 AM CST TUE FEB 1 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-012130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...
MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
327 AM CST TUE FEB 1 2011 /227 AM MST TUE FEB 1 2011/

...EXTREMELY COLD TEMPERATURES...BITTERLY LOW WIND CHILL
VALUES...AND SNOW IN THE MOUNTAINOUS TERRAIN EXPECTED...

A STRONG ARCTIC COLD FRONT MOVED THROUGH WEST TEXAS AND SOUTHEAST
NEW MEXICO LAST NIGHT...WITH BREEZY NORTHEAST WINDS ACCOMPANYING IT.
AN UPPER LEVEL STORM SYSTEM BROUGHT LIGHT TO MODERATE SNOWFALL AND
SLEET WITH IT DURING THE OVERNIGHT HOURS. SOME LOCATIONS ACROSS THE
PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS HAVE RECEIVED ABOUT AN
INCH OF SNOW. FOR THE MOST PART...ANY SIGNIFICANT PRECIPITATION WILL
COME TO AN END BEFORE SUNRISE TUESDAY MORNING. HOWEVER...LIGHT
FREEZING DRIZZLE THROUGH THE EARLY MORNING HOURS AND THE
CONTINUATION OF FALLING TEMPERATURES INTO THE TEENS ACROSS THE
PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...AND SOUTHEAST NEW
MEXICO PLAINS MAY RESULT IN SLICK ROADWAYS THROUGH AT LEAST MIDDAY
TUESDAY. PATCHY ICE HAS ALREADY BEEN OBSERVED ON ELEVATED SURFACES
SUCH AS BRIDGES AND OVERPASSES...INCLUDING LOOP 250 IN MIDLAND.

BY LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING...TEMPERATURES
WILL DROP INTO THE SINGLE DIGITS ACROSS A MAJORITY OF THE AREA.
THIS...COMBINED WITH BREEZY NORTHERLY WINDS...WILL RESULT IN WIND
CHILL VALUES RANGING FROM THE NEGATIVE TEENS ACROSS PORTIONS OF
SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN...TO THE
NEGATIVE SINGLE DIGITS ELSEWHERE. THE EXCEPTION TO THE PREVIOUS WILL
BE IN THE DAVIS AND GUADALUPE MOUNTAINS WHERE DANGEROUS WIND CHILL
VALUES IN THE NEGATIVE TWENTIES WILL RESIDE. A WIND CHILL WARNING IS
IN EFFECT FOR THE MOUNTAINOUS TERRAIN OF WEST TEXAS AND SOUTHEAST
NEW MEXICO EARLY WEDNESDAY MORNING...AND A WIND CHILL ADVISORY IS IN
EFFECT FOR ALL OTHER LOCATIONS FOR THE SAME TIME PERIOD.

IN ADDITION TO THE VERY COLD TEMPERATURES WEDNESDAY
MORNING...ANOTHER UPPER STORM SYSTEM WILL MOVE NEAR THE GUADALUPE
MOUNTAINS WEDNESDAY. THE LIFT ASSOCIATED WITH THIS SYSTEM WILL
RESULT IN ACCUMULATING SNOWFALL IN THE GUADALUPE MOUNTAINS. FOUR TO
SIX INCHES WILL BE POSSIBLE HERE BY EARLY WEDNESDAY
MORNING...ESPECIALLY IN THE HIGHER ELEVATIONS. UNSEASONABLY COLD
AFTERNOON HIGH TEMPERATURES WILL REMAIN IN PLACE ACROSS THE ENTIRE
AREA THROUGH FRIDAY...WITH THE COLDEST MAX TEMPERATURES EXPECTED
WEDNESDAY NEAR 20 DEGREES OR LOWER FOR A MAJORITY OF WEST TEXAS AND
SOUTHEAST NEW MEXICO. SLIGHTLY WARMER CONDITIONS CAN BE EXPECTED
ALONG THE RIO GRANDE.
Special weather statement, Feb 1, 6:55 AM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
755 AM CST TUE FEB 1 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011530-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...
MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
755 AM CST TUE FEB 1 2011 /655 AM MST TUE FEB 1 2011/

...ARCTIC AIR HAS MOVED INTO WEST TEXAS AND SOUTHEAST NEW
MEXICO...

AS OF 730 AM CST/630 AM MST TEMPERATURES ACROSS THE AREA RANGED
FROM AROUND 12 DEGREES AT HOBBS TO 21 AT FORT STOCKTON TO THE 30S
ALONG THE RIO GRANDE. COLD NORTH WINDS SUSTAINED AT 20 TO 25 MPH
ARE RESULTING IN WIND CHILL READINGS OF MINUS 5 ACROSS PARTS OF
SOUTHEAST NEW MEXICO TO AROUND 15 TO 20 ACROSS PARTS OF THE FAR
REACHES OF THE TRANS PECOS. THESE WIND CHILLS READING WILL HOLD
STEADY IN THIS RANGE THROUGH THE MORNING AND THEN INCREASE SLIGHTLY
LATE MORNING AND AFTERNOON. HOWEVER AS TEMPERATURES FALL EVEN
FARTHER THIS EVENING WIND CHILL READINGS WILL DECREASE FALLING TO
MINUS 5 TO AROUND MINUS 14 FOR MOST AREAS AND A WIND CHILL
ADVISORY WILL BE IN EFFECT TONIGHT. THE EXCEPTION WILL BE THE
GUADALUPE PASS AREA WHERE WIND CHILL READING WILL FALL TO AROUND
MINUS MINUS 15 TO 30 OVERNIGHT WHERE A WIND CHILL WARNING WILL BE
IN EFFECT.

LIGHT SNOW IS STILL BE REPORTED IN A FEW PLACES ACROSS THE AREA
AND RADAR INDICATES THAT THERE IS AN AREA OF SNOW SHOWERS MOVING
EASTWARD FROM THE WEST PERMIAN BASIN TOWARD THE CENTRAL PERMIAN
BASIN AND MAY RESULT IN BRIEF MODERATE SNOW WITH ADDITIONAL
ACCUMULATIONS REMAINING LESS THAN ONE INCH.

ROADS ARE SLICK WITH ICE AND SNOW BUT REPORTS INDICATES IT TO BE
PATCHY. CAUTION IS ADVISED WHILE TRAVELING AND TAKE MEASURES
AGAINST FROSTBITE IF YOU MUST BE OUTDOORS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 extreme cold/wind chill. Local standard time, as filed.

Extreme Cold/Wind Chill, Guadalupe Mountains of Culberson County

When
February 1, 7:21 AM MST to 9:23 AM MST
Where
Guadalupe Mountains of Culberson County forecast zone
Reported by
ASOS

Wind chill values of -15 to -20 degrees Fahrenheit occurred during much of a two day period in the Guadalupe Mountains.

Extreme Cold/Wind Chill, Guadalupe Mountains of Culberson County

When
February 1, 1:39 PM MST to February 3, 4:51 PM MST
Where
Guadalupe Mountains of Culberson County forecast zone
Reported by
ASOS

Guadalupe Pass ASOS indicated wind chills of -15 to -35 degrees Fahrenheit.

Extreme Cold/Wind Chill, Davis / Apache Mountains Area

When
February 1, 11:50 PM CST to February 2, 9:10 AM CST
Where
Davis / Apache Mountains Area forecast zone
Reported by
State Official

Arctic air over the region combined with northeast winds and resulted in wind chill values of -15 to -20 degrees Fahrenheit at Mount Locke in the Davis Mountains.

Extreme Cold/Wind Chill, Dawson

When
February 2, 4:55 AM CST to 10:25 AM CST
Where
Dawson forecast zone
Reported by
Mesonet
Coordinates
32.743, -101.948 (the zone’s center; the record gives no point)

The Lamesa West Texas Mesonet site recorded wind chills of -15 to -20 degrees Fahrenheit.

What these are

Extreme Cold/Wind Chill
Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 279325, 279531, 279333, 286463.